MAUDE Adverse Event Report: EXACTECH, INC. NV CROWN CUP CLSTR HOLE 56MM GROUP 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV CROWN CUP CLSTR HOLE 56MM GROUP 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 180-01-56
Medical Device Problem Codes Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Osteolysis (2377); Joint Laxity (4526)
Date of Event 04/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.D10: (b)(6) - 164-01-14 - element-stem, collarless w/ha, std offset, sz 14.(b)(6) - 170-40-03 - biolox delta femoral head 40mm 0d, +3.5mm.
 
Event or Problem Description
As reported, approximately 7 years and 5 months post the initial tha, the patient presented back to the surgeon's office with complaints of their left hip.The patient reported pain, instability, and dissatisfaction.The patient had a recalled hip liner and it was shown on the x-r ay to have wear and femoral head migration within the acetabular implant.The patient was scheduled for left hip revision possible poly liner and femoral head swap vs.Full revision.The patient underwent left hip revision.During the revision, the patient presented with excessive hip poly liner wear, and the poly liner was fractured.The femoral head was contacting the metal cup and created metallosis within the hip joint capsule.There was osteolysis behind the acetabular cup and the implanted presented to be loose.The acetabular cup was removed, the hip joint was debrided from metallosis tissue and bone, and the patient required an allograft femoral head bone grafting substitute within the acetabulum.A new competitor g7 multi-hole cup was implanted with screws and a lateralized hip liner.A 36mm +10 mm head was implanted to match the competitor components.The surgeon had to make up leg length with +10 and a lateralized liner due to the metalization of the final construct after removal and revision re-implant.There was a 15-30 minute delay and no adverse events as a result.The patient was last known to be in stable condition following the event.No other patient information/medical history reported.

Brand Name
NV CROWN CUP CLSTR HOLE 56MM GROUP 3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key19997011
Report Number1038671-2024-02878
Device Sequence Number7060839
Product Code JDI
UDI-Device Identifier10885862037039
UDI-Public10885862037039
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2021
Device Catalogue Number180-01-56
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2024
Initial Report FDA Received Date08/15/2024
Date Device Manufactured09/20/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale